Social Anxiety Support Forum banner

1 - 20 of 32 Posts

·
Registered
Joined
·
123 Posts
Discussion Starter #1
For those who SSRIs didn't work for? I know one needs to be extremely careful, I'm considering trying it and slowly increasing the dose.
 

·
Banned
Joined
·
232 Posts
I wouldnt, its a so called reversible MAOI which in australia is considered by most psychs as totally useless, its also not approved in the USA

I would try some other type of AD, with a wash out period between it and your old one
 

·
Registered
Joined
·
2,403 Posts

·
Equilibrian Epicurius
Joined
·
1,028 Posts
Although SSRIs could probably be safely combined with moclobemide if you got the doses right, adding mirtazapine to the SSRI instead would likely be the more efficacious combination and serotonin syndrome wouldn't be a risk.
 

·
Registered
Joined
·
881 Posts
id be really careful, u dont wanna end up throwing up in the toilet for 3 hours like me. i took a reversible MAO-A inhibitor (curcumin) with Effexor and got really really bad serotonin syndrome. SS stinks. dude take the smallest possible piece of the mocolobemide. dude if yer already on an SSRI, youve gotta raise dopamine and norepinephrine, and possible raise GABA. look for things that would raised DA and NA, but generally you should avoid other serotinergic agents. Mirtazapine is alot better option than mocolobemide, or u could try bupropion, Ritalin, Adderal, or something like that.
 

·
Registered
Joined
·
2,403 Posts

·
Registered
Joined
·
2,403 Posts
Moclobemide is very effective...
I wouldn't call Moclobemide "very effective". Psychiatrists consider it weak in general.

Many clinicians are finding that the new MAOI (or 'RIMA'), moclobemide, is not an effective antidepressant; this view is substantiated by some clinical trials which constitute evidence that moclobemide is no more effective than placebo. In my opinion it is totally ineffective, I gave up using it years, no decades, ago. The minimal effect it has on neurotransmitters is detailed in my recent review (5).
http://www.psychotropical.com/maois_full.shtml

It has no dietary restrictions and a good side effect profile, if it was a "very effective" drug it would have had success on the market, but it didn't.

It has never been approved by the FDA, is seldom prescribed in Europe and considered a flop by Roche.
 

·
Registered
Joined
·
2,403 Posts
what would happen if you just took a load of moclobemide at once? I have a few boxes of it, but I can't be bothered wasting a month to see if it works, and then have to take it every day to maintain some sort of effect. if you took about 5-10 300mg pills at once, would it have an anti anxiety/depression effect, or would you just get sick, or just do nothing?
You would likely just get agitated, anxious and develop sleep problems.
 

·
Registered
Joined
·
178 Posts
yeah the problem is you need at least 600mg/day of moclobemide to get a decent effect (my old doc used to go up to 900mg/day), and the risk of serotonin syndrome when combined with an SSRI is pretty damn significant at those doses... but it actually is fairly effective for some at the proper dose, and i believe it's still the #1 prescribed antidepressant in finland..

as far as better tolerability, maybe at low doses, but since most people who respond need 600-900mg a day, it's probably not much more tolerable than an SSRI at those doses..
 

·
Registered
Joined
·
5,337 Posts
Moclobemide gave me jaw clenching and insomnia like no other med, not sure why. It seemed to be free of sexual side effects though, not sure if that would apply to the higher dosages though.
 

·
Registered
Joined
·
123 Posts
Discussion Starter #12
I wouldn't say moclobemide is ineffective. I had possibly the worst headache I've ever had when I took 15mg of dexamphetamine with 600mg of moclobemide (pharmacist and the manufacturer of the drug told me there wouldn't be an interaction, I later realised that MAO-A inhibits noradrenaline and not MAO-B) and noticed insomnia while on it, so it is certainly doing something.

When I used it for about a week while on selegiline I felt much more laid back and less sensitive, not sure if it was the combination of selegiline but the selegiline on its own had absolutely no effect.

Either way I'm stopping the SSRIs, I know that they're useless for me.
 

·
Registered
Joined
·
881 Posts
http://www.psychotropical.com/5_st_moc.shtml

According to this, yes moclobemide + an SSRI will most likely result in serotonin syndrome.
that article is surely true. but not only did i take a TON of Curcumin (MAO-A inhibitor), i took it with piperine which potentiates Curcumin greatly, and also has weak MAO inhibiting properties. And i took that stuff with Effexor...but then i also took 3 capsules of Bacopa Monniera Extract...after doing alot of research, it seems Bacopa might be an unselective serotonin agonist. no wonder i got SS.
 

·
Registered
Joined
·
881 Posts
nope. i was seriously considering asking my Mom to take me to the hospital....but ive gotten SS more than 4 times before that experience. none of my SS experiences were life -threatening....mostly just minor to moderate interactions. So i was completely familiar with the effects...i just sat in the bathroom like i usually do when i get SS. rocking back and forth seems to help relieve some of the muscle tension. getting SS makes me greatful for the life i have, however anxiety-ridden it may be. because when i get SS, i suddenly realize how good things were before i got it.
 

·
Registered
Joined
·
5,337 Posts
Damn, what gave you SS the other 4 times? If you read that psychotropical site, he seems to suggest that for serotonin syndrome to be likely, in most cases 2 or more serotonergic drugs need to be present, and one of those drugs usually must be an MAOI (including RIMAs.)
 

·
Registered
Joined
·
881 Posts
well one of the times, i took Lexapro with EMSAM, the selegiline patch. obviously, i didn't expect any interaction. but i had forgotten that some days i would put on 2 or 3 of the 9 mg patches. so apparently i got some MAO inhibition. and another time, i took some Lexapro with DXM and more Curcumin. And other times i have taken 1-2 grams of 5-htp with various SSRIs. i think all of my SS experiences are wimpy ones, if u know what i mean. they were painful, but not as bad a some people have gotten. and i only took the Lexapro on transient occaisions, (after discontinuing it after 3 months) so maybe some of what i thought was SS was merely amplified side-effects. ive always been very sensitive to even minute increases in serotonin levels.
 

·
Registered
Joined
·
5,337 Posts
It's odd that the combo of venlafaxine and mirtazapine are used so often together without causing any symptoms of SS if they truly were both pro serotonergic agents, it can be explained away somewhat by the fact that mirtazapine is also a 5ht2a antagonist, but as most long term mirtazapine users are aware, and as it's suggested on the psychotropical site, mirtazapine is probly not pro serotonergic at normal doses, and it's antidepressant properties are more likely due to it's potent 5ht2c antagonism and hence it causes noradrenaline and dopamine increase, so probably a more accurate functional description, would be to call it a noradrenaline and dopamine disinhibitor, rather than as an NaSSA.
 
1 - 20 of 32 Posts
Top